Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 9, 2024, 3:02 AM PDT. It took effect at Jul 9, 2024, 9:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2024, 3:02 AM PDT (10:02 UTC)
- In effect from
- Jul 9, 2024, 9:00 PM PDT
- Expired
- Jul 10, 2024, 3:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
873 WHUS76 KEKA 091002 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 302 AM PDT Tue Jul 9 2024 PZZ475-091815- /O.CAN.KEKA.SC.Y.0078.000000T0000Z-240709T1900Z/ /O.NEW.KEKA.SC.Y.0079.240710T0400Z-240710T2200Z/ /O.UPG.KEKA.GL.A.0025.240711T1000Z-240712T1600Z/ /O.NEW.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 302 AM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 9 PM this evening to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-091815- /O.NEW.KEKA.SC.Y.0079.240710T1100Z-240710T2200Z/ /O.UPG.KEKA.GL.A.0025.240711T1000Z-240712T1600Z/ /O.NEW.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 302 AM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 4 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
006 WHUS76 KEKA 091611 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 911 AM PDT Tue Jul 9 2024 PZZ470-100015- /O.CON.KEKA.SC.Y.0079.240710T1100Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 911 AM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with localized gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 4 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-100015- /O.CON.KEKA.SC.Y.0079.240710T0400Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 911 AM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with localized gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 9 PM this evening to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
303 WHUS76 KEKA 092134 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 PM PDT Tue Jul 9 2024 PZZ470-100545- /O.CON.KEKA.SC.Y.0079.240710T1100Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 PM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 4 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-100545- /O.CON.KEKA.SC.Y.0079.240710T0400Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 PM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with localized gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 9 PM this evening to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
486 WHUS76 KEKA 100341 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 841 PM PDT Tue Jul 9 2024 PZZ470-101145- /O.CON.KEKA.SC.Y.0079.240710T1100Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 841 PM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, from 4 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-101145- /O.CON.KEKA.SC.Y.0079.240710T0400Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 841 PM PDT Tue Jul 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 9 AM PDT Friday. For the Small Craft Advisory, until 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
818 WHUS76 KEKA 100930 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 AM PDT Wed Jul 10 2024 PZZ470-101730- /O.EXT.KEKA.SC.Y.0079.240710T1000Z-240710T2200Z/ /O.EXT.KEKA.GL.W.0042.240710T2200Z-240712T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 230 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-101730- /O.CON.KEKA.SC.Y.0079.000000T0000Z-240710T2200Z/ /O.EXT.KEKA.GL.W.0042.240710T2200Z-240712T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 230 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-101730- /O.NEW.KEKA.SC.Y.0080.240711T1000Z-240712T2200Z/ Pt St George to Cape Mendocino out 10 nm- 230 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM Thursday to 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
055 WHUS76 KEKA 101538 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 838 AM PDT Wed Jul 10 2024 PZZ470-102345- /O.CON.KEKA.SC.Y.0079.000000T0000Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 838 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-102345- /O.CON.KEKA.SC.Y.0079.000000T0000Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.240710T2200Z-240712T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 838 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with localized gusts to 35 kt and seas 7 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-102345- /O.CON.KEKA.SC.Y.0080.240711T1000Z-240712T2200Z/ Pt St George to Cape Mendocino out 10 nm- 838 AM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with localized gusts to 40 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM Thursday to 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS76 KEKA 102202 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 302 PM PDT Wed Jul 10 2024 PZZ470-110615- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.000000T0000Z-240712T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 302 PM PDT Wed Jul 10 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-110615- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-240710T2200Z/ /O.CON.KEKA.GL.W.0042.000000T0000Z-240712T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 302 PM PDT Wed Jul 10 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts to 40 kt and seas 10 to 15 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-110615- /O.NEW.KEKA.SC.Y.0081.240710T2202Z-240711T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 302 PM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts to 40 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-110615- /O.CON.KEKA.SC.Y.0080.240711T1000Z-240712T2200Z/ Pt St George to Cape Mendocino out 10 nm- 302 PM PDT Wed Jul 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with localized gusts to 40 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM Thursday to 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:46 PM PDT, 12 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:46 PM PDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PDT Mon Jul 8 2024
.SYNOPSIS...Heat will slightly ease this week though highs will
remain stubbornly above average with widespread moderate HeatRisk.
Otherwise calm, dry weather will continue with a regular marine
layer along the coast.
&&
.DISCUSSION...High pressure has finally started to weaken and drift
eastward today. Marine influence has markedly increased in response
with extensive marine stratus along shore. Coastal sites today have
hovered in the low 60s. Inland sites have still stayed hot, but have
gracefully stayed below 110 degrees at least. Additionally, growing
amounts of smoke or evident stuck in valleys around the Shelly Fire.
SOme of this smoke has began drifting into Trinity and northern
Humboldt Counties. Air quality monitors are showing pockets of
moderate air quality as far south as Willow Creek and Trinity
Center.
Temperatures will fluctuate through the week as high pressure ebbs
and flows under the influence of a subtle upper level shortwave.
General high pressure with encourage continued above normal
temperatures and smoke accumulation in valleys near the Shelly fire.
In the short term, heat will further ease through Tuesday as high
pressure moves east and onshore flow increases and brings more
marine influence. That said, temperatures will still remain
stubbornly around 100 for most of the interior. That said, weakened
thermal belts will generally bring much more overnight relief
helping ease HeatRisk closer to moderate and major levels. Cool
marine influence and stratus will be consistent all along the coast.
A brief build up of high pressure Thursday and Friday will increase
temperatures back up about 5 degrees, bringing highs back near 110
in the interior and at least isolated major HeatRisk. Models are in
very good agreement that high pressure will finally begin to ease
east this weekend, bringing interior highs back closer to 90 by
Sunday. In addition, there are indications that some monsoon
moisture will spread aloft Friday into the weekend. The vast
majority of ensemble members focus moisture east, but significant
uncertainty remains regarding the moistures interaction with low
pressure offshore. Should moisture move further west, isolated dry
thunderstorms are possible (currently <10 % chance) over high
terrain. /JHW
&&
.AVIATION...The trickiest part of the forecast will be dealing with stratus at
the coastal terminals. Probabilities for ceilings below 1K feet do
not drop below 50 percent for these locations according to NBM, so
any scattering as indicated in the forecast should be short-lived as
most models and probabilities of ceilings increase as the night
wears on. Latest satellite image loops indicate a struggle for
further erosion of the coastal stratus today as well. Bumped up
wind gusts a bit for this afternoon for KUKI, as favored from NBM
solutions. /MH
&&
.MARINE...Main problem continues to be gale force potential late
Wednesday night into Friday morning behind a cold front. Strong
sustained north winds over 30 KTS are forecast for the outer waters
during this time and the forecast needs to be monitored. The small
craft for the outer waters stretching through tonight into Tuesday
morning might might continue more due to waves meeting low-end
steepness criteria, rather than wind speeds and gusts. Also, wind
and waves may warrant small craft advisories starting on
Wednesday/Wednesday night before ramping up stronger on Thursday.
/MH
&&
.FIRE WEATHER...The peak heat and dryness have thankfully passed,
but above average temperatures and low RH will promote elevated fire
danger though the week. Interior valleys will continue to see
minimum RH as low as 10 percent though increased marine influence
will greatly moderate near coastal valleys. Winds will remain mostly
gentle and terrain driven with gusts below 15 mph except in terrain
funneled areas. Models continue to suggest a plume of monsoonal
moisture late in the week Friday into the weekend. While the vast
majority of models place the plum east of the area, there remains a
small (< 10%) chance of isolated dry thunderstorms over high terrain
late in the week. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 8 PM PDT this evening for CAZ102-104-
106-112.
Excessive Heat Warning until 8 PM PDT this evening for
CAZ105-107-108-110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from late Wednesday night through Friday morning
for PZZ470-475.
Small Craft Advisory until noon PDT Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:02 AM PDT | Gale Warning | EKA | 4 days |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.